Insulin Syringe May Lead to Death
Let diabetic patients know Tyco Healthcare Group LP (Covidien) recalled one lot of ReliOn 31-gauge, 1cc insulin syringes due to possible mislabeling.
According to a U.S. Food and Drug Administration Nov. 5 news release, there was a mix up during the packaging process and some syringes labeled for use with U-40 insulin were mixed with syringes labeled for use with U-100 insulin. The syringes were then packaged individually and boxed as 100 units for use with U-100 insulin.
The manufacturer has recalled 4,710 boxes labeled as 100 units for use with U-100 insulin sold at Wal-Mart and Sam’s Club between Aug. 1, 2008 – Oct. 8, 2008. The lot number is 813900 and the product ID number is 38396-0403-02.
“The use of these syringes may lead to patients receiving an overdose of as much as 2.5 times the intended dose, which may lead to hypoglycemia, serious health consequences, and even death,” said the FDA in the news release.
At the time of the FDA news release, the manufacturer had received one adverse report related to a syringe from this product lot.
Latest posts by admin aapc (see all)
- Message From Your Region 7 Representatives | October 2018 - October 24, 2018
- Message From Your Region 6 Representatives | October 2018 - October 24, 2018
- Message From Your Region 5 Representatives | October 2018 - October 24, 2018